Texas, 2007Flash Flooding in Texas, July 28 to 29, 2007
July 28 to 29, 2007 · NWS EWX · 10 events in 10 counties and zones
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the afternoon and evening of July 28.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms associated with a persistent upper level low produced heavy rain and flash flooding in the afternoon and evening of July 28.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Jul 28, 11:52 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jul 28, 11:52 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1252 PM CDT SAT JUL 28 2007
.AVIATION...
CONVECTION IS DEVELOPING AS EXPECTED TODAY...SCATTERED SMALL CELLS
WITH SLOW MOVEMENT. THAT COULD POSE DELAYS FOR CELLS THAT DEVELOP
NEAR AIRFIELDS...AS THEY WILL BE SLOW TO MOVE ON OR DISSIPATE.
MOREOVER...SAFETY VECTORS WILL BE TOUGH TO ESTABLISH AS THE SMALL
STORMS ARE CLOSE TOGETHER AND WIDESPREAD IN ALL QUADRANTS. THE EXCEPTIONS
MIGHT BE DRT/SAT/SSF...WHERE DRIER AIR SHOULD ALLOW FOR SAFE
APPROACH AND DEPARTURE VECTORS TO THE SOUTH OF THOSE AIRFIELDS.
MOST OF THE CONVECTION SHOULD END BY 02Z...BUT MVFR CONDITIONS FOR
STRATUS AND PATCHY FOG ARE EXPECTED TOWARD SUNRISE.
&&
.PREV DISCUSSION... /ISSUED 1015 AM CDT SAT JUL 28 2007/
UPDATE...
WEAK UPPER LOW PERCHED ACROSS SOUTHWEST TEXAS HAS SHOWN LITTLE
MOVEMENT IN THE PAST 12 HOURS...BUT IS STILL EXPECTED TO SLOWLY
DRIFT WESTWARD OVER THE NEXT FEW DAYS. MEANWHILE...JUICY AIRMASS
OVER SOUTH CENTRAL TEXAS WILL REQUIRE LITTLE CONVINCING TO GENERATE
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON...ESPECIALLY
WITH SHORTWAVES CONTINUING TO ROTATE AROUND THE UPPER LOW. HAVE
MADE MINOR CHANGES TO THE NEAR-TERM SKY GRIDS TO BETTER REFLECT
RECENT TRENDS. OTHERWISE...THE PREVIOUS FORECAST ADDRESSES THE
ABOVE MENTIONED CONCERNS AND IS ON TRACK.
&&
.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY 72 89 74 94 75 / 30 50 30 30 20
AUSTIN BERGSTROM INTL AIRPORT 72 91 74 92 74 / 30 50 30 30 20
DEL RIO INTL AIRPORT 73 92 75 93 77 / 40 50 50 30 20
SAN ANTONIO INTL AIRPORT 74 89 76 91 77 / 40 50 40 30 20
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/26
Hazardous weather outlook, Jul 28, 4:56 AM CST, 8 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 AM CDT SAT JUL 28 2007
TXZ171>173-183>194-202>209-217>225-228-291100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
556 AM CDT SAT JUL 28 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.
.DAY ONE...TODAY AND TONIGHT...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE TODAY AND TONIGHT. AN
UPPER LEVEL DISTURBANCE WILL SUPPORT SCATTERED SHOWERS AND
THUNDERSTORMS...WITH SLOW STORM MOTIONS EXPECTED. LOCALLIZED AREAS
COULD SEE 1 TO 2 INCH RAINFALL AMOUNTS...WITH ISOLATED 3 INCH
AMOUNTS POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...LOCALLY
HEAVY RAINFALL REMAINS POSSIBLE FOR SUNDAY...AND A POTENTIAL FOR
MAINLY DAYTIME SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE NEXT SEVERAL DAYS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Flash Flood, Edwards
- When
- July 28, 1:30 PM CST to 5:00 PM CST
- Where
- Edwards County, 30 mi SW of Rocks Spgs to 20 mi SW of Rocks Spgs
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.713, -100.574
Thunderstorms formed across northern Val Verde, Edwards and Real Counties and moved slowly southward into Kinney and Uvalde Counties. Rain amounts generally averaged from 2 to 3 inches, with up to 5 inches in the southwest corner of Edwards County. FM2523 and FM674 were closed due to flash flooding.
Flash Flood, Kinney
- When
- July 28, 3:00 PM CST to 5:00 PM CST
- Where
- Kinney County, 25 mi NW of Brackettville to 25 mi N of Brackettville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.576, -100.713
Thunderstorms formed across northern Val Verde, Edwards and Real Counties and moved slowly southward into Kinney and Uvalde Counties. Rain amounts generally averaged from 2 to 3 inches, with up to 4 inches northwest of Brackettville. FM674 and FM3008 were closed due to flash flooding.
Flash Flood, Val Verde
- When
- July 28, 3:00 PM CST to 6:00 PM CST
- Where
- Val Verde County, Amistad Res East
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.500, -101.000
Thunderstorms formed across northern Val Verde, Edwards and Real Counties and moved slowly southward into Kinney and Uvalde Counties. Rain amounts in Val Verde County generally averaged from 2 to 3 inches, with up to 4 inch. FM454 and FM349 were closed due to flash flooding.
Flash Flood, Kendall
- When
- July 28, 3:30 PM CST to 11:30 PM CST
- Where
- Kendall County, Sisterdale
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.970, -98.730
Thunderstorms across much of Kendall and Bandera Counties produced general rainfall of 2 to 3 inches, with up to 4 inches in the Sisterdale area. FM473 and FM1366 were closed through the evening.
Flash Flood, Uvalde
- When
- July 28, 4:00 PM CST to 6:30 PM CST
- Where
- Uvalde County, 35 mi NW of Uvalde to 8 mi SE of Uvalde
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.578, -100.211
Thunderstorms formed across northern Val Verde, Edwards and Real Counties and moved slowly southward into Kinney and Uvalde Counties. Rain amounts in Uvalde County generally averaged from 2 to 3 inches, with up to 5 inches in the extreme northwest part of the county. SH55 and FM481 were closed near Uvalde with FM1051 closed just south of Camp Wood.
Flash Flood, Lavaca
- When
- July 28, 4:30 PM CST to 6:30 PM CST
- Where
- Lavaca County, Halletsville
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.450, -96.950
Between 2 and 3 inches of rain fell in less than an hour in the Hallettsville area, causing flash flooding that was reported to have closed most streets and roads in Hallettsville.
Flash Flood, Real
- When
- July 28, 4:30 PM CST to 6:00 PM CST
- Where
- Real County, Leakey
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.730, -99.750
Thunderstorms formed across northern Val Verde, Edwards and Real Counties and moved slowly southward into Kinney and Uvalde Counties. Rain amounts generally averaged from 2 to 3 inches in Real County, with the highest amounts in the Leakey area. FM336 and FM337 were closed briefly due to flash flooding.
Flash Flood, Bandera
- When
- July 28, 6:00 PM CST to 9:30 PM CST
- Where
- Bandera County, 10 mi S of Vanderpool to 8 mi N of Medina
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 29.605, -99.380
Thunderstorms across much of Kendall and Bandera Counties produced general rainfall of 2 to 3 inches, closing FM187 from Vanderpool southward through early evening. SH16 was also closed from Medina to Kerr County line.
Flash Flood, Gonzales
- When
- July 28, 7:30 PM CST to 9:00 PM CST
- Where
- Gonzales County, Cheapside
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 29.280, -97.400
Thunderstorms in the Cheapside area dropped between 3 and 4 inches of rain in two hours, causing flash flooding that closed FM766 and FM2067.
Flash Flood, Hays
- When
- July 28, 10:30 PM CST to July 29, 12:30 AM CST
- Where
- Hays County, 12 mi NW of Wimberley to Buda
- Cause
- Heavy Rain
- Reported by
- Law Enforcement
- Coordinates
- 30.123, -98.192
Thunderstorms produced from 2 to 3 inches of rain in the area between Wimberley and Buda, closing FM12, FM2325, and FM150 through the late evening period due to high water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Delaware, July 28, 2007$200,000 · 1 event
- Flash Flooding and Damaging Wind in Arizona, July 28, 2007$117,000 · 61 kt wind · 9 events
- Flash Flooding in Kansas, July 28 to 29, 2007$120,000 · 2 events
- Lightning Strikes in North Carolina, July 28, 2007$80,000 · 2 events
- Flash Flooding in New York, July 28, 2007$75,000 · 2 events
- Hail and Damaging Winds in Massachusetts, July 28, 20071 injured · 50 kt wind · 14 events
- Flash Flood and Hail in South Carolina, July 28, 2007$17,000 · 1.75 in hail · 6 events
- Damaging Winds and Heavy Rain in Florida, July 28, 200752 kt wind · 10 events
- Hail and Damaging Winds in Georgia, July 28, 2007$5,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Pennsylvania, July 28, 200750 kt wind · 7 events
- Flash Flooding and Damaging Winds in Connecticut, July 28, 200750 kt wind · 5 events
- Hail and Damaging Wind in Virginia, July 28, 2007$1,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 49613, 49614, 49615, 49616, 49617, 49618, 49619, 49620, 49621, 49622.